[Skip to Content]
[Skip to Content Landing]
Other Articles
December 29, 1945

ACCIDENTAL INTRA-ARTERIAL INJECTION OF OXOPHENARSINE HYDROCHLORIDE (MAPHARSEN)

JAMA. 1945;129(18):1255. doi:10.1001/jama.1945.92860520001006
Abstract

No reference to the effects of the intra-arterial injection of oxophenarsine hydrochloride (mapharsen) was found in the textbooks and literature available. Stokes1 implied that arsphenamine may be safely injected intra-arterially but did not mention that there may be reactions from the other arsenicals. The painful reaction described here is believed to have followed such an accidental injection.

A brown Panamanian aged 22 was under treatment for early latent syphilis at the Venereal Disease Clinic of Gorgas Hospital, Ancon, C. Z. Both the Wassermann and Kahn reactions of the blood serum were strongly positive, but there was no other clinical or laboratory evidence of disease. The reaction followed his twelfth injection of oxophenarsine hydrochloride. On the regular weekly clinic visit, a

×